MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV433T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition), the valve was received in the original packaging.Result: first we performed a visual inspection with the valve.The investigation results that the sterile package indicates evident imprints, maybe caused by too powerful use of the adjustment tool.For further information we tried to adjust the valve from 0 cmh2o up to 20 cmh2o and down again in the same way in steps of 5 cmh2o.It was not possible to adjust the progav valve.The analysis of the brake results it function is damage.The investigation of the parallelism has shown that the housing of the valve is outside the accepted tolerance.In our point of view there is no failure detectable with the valve at the time of delivery.When adjusting a valve preoperatively through the packaging, a moderate force with the adjustment tool is sufficient.Do not use the button.Strong pressure can cause a damage to the housing, which might affect the valve function.It is important to position the adjustment tool in the center of the valve.Please keep the tool in a right angle to the top of the valve.Normally not very much power is necessary to adjust.For pre-operative adjustments we recommend the use of the progav check-mate.No further actions required.
 
Event or Problem Description
According to the complainant a progav had a failure during use.The patient was originally scheduled for implantation on (b)(6) 2017; the device would not calibrate.The valve was returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYS W/SA 15 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12892810
Report Number3004721439-2021-00763
Device Sequence Number1491888
Product Code JXG
UDI-Device Identifier04041906132453
UDI-Public4041906132453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV433T
Device Catalogue NumberFV433T
Device Lot Number20026692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown